Alert archive / Georgia / Wind Advisories in 2008

Wind Advisory 12, NWS Charleston, SC

August 22, 2008

NWS Charleston, SC issued this wind advisory at Aug 22, 2008, 5:01 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2008, 5:01 PM EDT (21:01 UTC)
Expired
Aug 23, 2008, 4:36 AM EDT
In force
12 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS72 KCHS 222101
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT FRI AUG 22 2008

SCZ048>051-222215-
/O.CAN.KCHS.WI.Y.0011.000000T0000Z-080822T2200Z/
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
501 PM EDT FRI AUG 22 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY. 

WINDS ALONG THE SOUTH CAROLINA COAST WILL REMAIN BELOW ADVISORY
CRITERIA THROUGH TONIGHT. HOWEVER...GUSTY WINDS TO 35 MPH WILL BE
POSSIBLE...MAINLY THIS EVENING WITH SQUALLS THAT MOVE ONSHORE. 

$$

SCZ045-222215-
/O.CAN.KCHS.LW.Y.0032.000000T0000Z-080823T0100Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
501 PM EDT FRI AUG 22 2008

...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE LAKE
WIND ADVISORY. 

WINDS ON LAKE MOULTRIE WILL REMAIN AROUND 15 KNOTS OVERNIGHT
TONIGHT. 

$$

GAZ117-119-139-141-230900-
/O.NEW.KCHS.WI.Y.0012.080822T2101Z-080823T0900Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN
501 PM EDT FRI AUG 22 2008

...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SATURDAY. 

A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE NORTH AND
TROPICAL STORM FAY TO THE SOUTH WILL KEEP GUSTY WINDS ALONG THE
GEORGIA COAST THROUGH TONIGHT. EAST WINDS OF 25 TO 35 MPH CAN BE
EXPECTED WITHIN A FEW MILES OF THE COAST OVERNIGHT. GUSTS TO 40
MPH WILL BE POSSIBLE WITHIN SQUALLS THAT MOVE ONSHORE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES. ISOLATED POWER OUTAGES WILL ALSO BE POSSIBLE. 

$$
2 follow-up statements
000 
WWUS72 KCHS 230245
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1045 PM EDT FRI AUG 22 2008

GAZ117-119-139-141-230900-
/O.CON.KCHS.WI.Y.0012.000000T0000Z-080823T0900Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN
1045 PM EDT FRI AUG 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY. 

HIGH PRESSURE TO THE NORTH AND TROPICAL STORM FAY TO THE SOUTH
WILL CONTINUE TO DRIVE GUSTY EASTERLY WINDS INTO THE GEORGIA
COAST OVERNIGHT. EAST WINDS OF 25 TO 35 MPH CAN BE EXPECTED WITHIN A
FEW MILES OF THE COAST...WITH GUSTS AS HIGH AS 40 MPH WITHIN THE
STRONGEST RAIN SQUALLS THAT MOVE ONSHORE. FURTHER INLAND SUSTAINED
WINDS OF 10 TO 20 MPH ARE EXPECTED...WITH GUSTS AS HIGH AS 30 MPH
WITHIN THE HEAVIER RAIN SQUALLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES. ISOLATED POWER OUTAGES WILL ALSO BE POSSIBLE.

$$
000 
WWUS72 KCHS 230836
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
436 AM EDT SAT AUG 23 2008

GAZ117-119-139-141-230945-
/O.CAN.KCHS.WI.Y.0012.000000T0000Z-080823T0900Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN
436 AM EDT SAT AUG 23 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY. 

STRONGER WINDS HAVE SUBSIDED OVER THE AREA THIS MORNING. A TIGHT
PRESSURE GRADIENT WILL PERSIST OVER THE REGION TODAY AND MAINTAIN
BREEZY CONDITIONS ALONG COASTAL AREAS. WIND SPEEDS ARE EXPECTED
TO REMAIN BELOW WIND ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Aug 22, 1:48 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Aug 22, 1:48 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
148 PM EDT FRI AUG 22 2008

.SYNOPSIS...
THROUGH THIS WEEKEND...TROPICAL CYCLONE FAY WILL MOVE W ALONG THE
GULF COAST BEFORE STALLING WHILE STRONG HIGH PRES WILL REMAIN
ANCHORED NE OF THE REGION. THE REMNANTS OF FAY COULD MEANDER OVER
THE SOUTHEAST WELL INTO NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TROPICAL STORM FAY WILL CONTINUE TO MOVE WEST ACROSS THE NORTHERN
FLORIDA PENINSULA TODAY. OUTER RAIN BANDS ON THE NORTHEAST
PERIPHERY OF THE SYSTEM HAVE BEEN MOVING ONSHORE ACROSS THE
FORECAST AREA THIS MORNING...AND ARE EXPECTED TO CONTINUE TO DO SO
THROUGH MUCH OF THIS AFTERNOON. LIGHTNING HAS BEEN NEARLY NON-
EXISTENT DUE TO THE VERY WARM AND MOIST LOW TO MID LEVELS OF THE
ATMOSPHERE...BUT 0-1 KM HELICITY VALUES HAVE BEEN VERY
IMPRESSIVE...RANGING FROM 300 M2/S2 IN NORTHEAST PARTS OF THE
FORECAST AREA TO 700 M2/S2 IN SOUTHWEST PARTS OF THE FORECAST AREA
ACCORDING TO THE SPC RUC MESOANALYSIS PAGE. KCLX RADAR HAS
INDICATED SEVERAL VELOCITY COUPLETS WITHIN SOME OF THE
BANDS...PROMPTING THE ISSUANCE OF A TORNADO WATCH FOR ALL OF
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH 6 PM.

RAINFALL COULD BE EXCESSIVE THROUGH THIS AFTERNOON...ESPECIALLY IN
BANDING. THEREFORE...WILL LEAVE THE FLASH FLOOD WATCH IN EFFECT
FOR PORTIONS OF SOUTHEAST GEORGIA AND EXTREME SOUTHERN COASTAL
SOUTH CAROLINA WHERE AN ADDITIONAL 1 TO 3 INCHES OF RAIN COULD
OCCUR THROUGH THIS AFTERNOON.

A TROPICAL STORM WARNING REMAINS IN EFFECT FOR COASTAL SOUTHEAST
GEORGIA. IN ADDITION...A WIND ADVISORY WILL ALSO REMAIN IN EFFECT
UNTIL LATE THIS AFTERNOON FOR THE SOUTH CAROLINA COASTAL COUNTIES
/NORTH OF THE TROPICAL STORM WARNING/. EVEN THOUGH THE CENTER OF
FAY WILL SHIFT FARTHER FROM THE AREA...GUSTS TO 40 MPH ARE
POSSIBLE NEAR THE IMMEDIATE COAST...ESPECIALLY IN BANDING...WITHIN
THE ADVISORY AREA. GUSTS IN EXCESS OF TROPICAL STORM FORCE ARE
OBVIOUSLY POSSIBLE IN THE TROPICAL STORM WARNING AREA.

LAKE WINDS...HIGH PRES TO THE NORTH AND TROPICAL STORM FAY TO THE
SOUTH WILL CONTINUE TO RESULT IN BREEZY EASTERLY WINDS OF 15 TO 25
KNOTS OVER LAKE MOULTRIE TODAY. THEREFORE...WILL CONTINUE THE
ONGOING LAKE WIND ADVISORY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
DRIER DEEP LAYERED AIR AND LACK OF LOW LEVEL CONVERGENCE WILL
ALLOW BANDING RAINS TO DIMINISH OVER OUR SOUTH CAROLINA ZONES
TONIGHT...WE MAINTAINED A DIMINISHING TREND. WINDS SHOULD ALSO
BE DECREASING. IN SE GEORGIA RAINS MAY REMAIN HEAVY S OF I-16
EARLY TONIGHT.

HIGHEST POPS ON SAT WILL BE SW OF THE SAVANNAH RIVER AS DEEP
TROPICAL MOISTURE IS SLOW TO PUSH W OF SE GEORGIA. IF FAY PICKS
UP SPEED TODAY AND BEGINS TO GET AHEAD OF THE MODELS...WE MAY BE
ABLE TO TREND MORE OPTIMISTIC WITH OUR FORECAST.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
NO CHANGES TO THE THESE PERIODS THIS MORNING. THE REMNANTS OF FAY
ARE EXPECTED TO WALLOW THROUGH THE SE STATES AND TENNESSEE VALLEY
INTO MID WEEK. AFTER SUNDAY...POPS SHOULD BEGIN TO INCREASE AGAIN
MON THROUGH WED. TO WHAT EXTENT REMAINS QUESTIONABLE DUE THE
WESTERN EXTENT OF THE REMNANT LOW. WE WERE RELUCTANT TO INCREASE
POPS AS HIGH AS THE 00Z GFS INDICATES THIS MORNING.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
BOTH AIRPORTS WILL CONTINUE TO GET IMPACTED BY RAIN BANDS/SQUALLS
ASSOCIATED WITH TROPICAL STORM FAY. CEILINGS AND VISIBILITIES WILL
AGAIN BOUNCE AROUND FROM VFR TO MVFR TO POSSIBLE IFR CONDITIONS
THIS AFTERNOON AND EVENING ESPECIALLY DURING HEAVIER RAIN. AS
TROPICAL STORM FAY TRACKS WESTWARD...EXPECT SHOWERS TO AFFECT THE
KSAV TERMINAL MOST OF TONIGHT. WILL CONTINUE TO MONITOR THE
SITUATION AND AMEND AS NECESSARY.

EXTENDED AVIATION OUTLOOK...DEPENDING UPON THE EVOLUTION OF TS
FAY...THE TERMINALS COULD EXPERIENCE MORE PROLONGED PERIODS OF
MVFR TO IFR CONDITIONS THROUGH SATURDAY...ESPECIALLY AT KSAV.
CONDITIONS LOOK TO IMPROVE TO PREVAILING VFR LEVELS BY SUNDAY.

&&

.MARINE...
HAZARDOUS MARINE CONDITIONS CONTINUE OVER THE WATERS DUE TO A TIGHT
PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE N AND TS FAY TO THE
S. STRONGEST WINDS REMAIN OVER THE GA WATERS CLOSEST TO TS FAY WITH
PLENTY OF GUSTS TO TS FORCE. THE TREND IS DEFINITELY DOWNWARD IN
SPEEDS WITH BUOY 41008 ONLY 25 GUSTING TO 31 KT AT 10 AM. THE
TIGHTEST PINCHED GRADIENT HAS PASSED THUS WE EXPECT A SLOW DOWNWARD
PROGRESSION IN WIND SPEEDS. WINDS OVER THE NORTHERN SC WATERS AND
THE HARBOR REMAIN BELOW GALE FORCE AND ONLY GUSTS TO NEAR GALES WILL
BE POSSIBLE WITH SQUALLS. HAVE DECIDED TO LOWER THE GALES FOR THE
NORTHERN SC NEARSHORE LEG AND THE HARBOR AND REPLACE WITH SMALL
CRAFT ADVISORIES.

HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE NORTH TONIGHT AND
SATURDAY...AND WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH
EARLY NEXT WEEK. WINDS AND SEAS WILL SLOWLY SUBSIDE TONIGHT AND
SATURDAY...HOWEVER SEAS MAY REMAIN ABOVE 6 FT OVER OUTER PORTIONS OF
THE NEARSHORE WATERS AND THE GA OFFSHORE THROUGH SATURDAY NIGHT.

&&

.TIDES/COASTAL FLOODING...
HIGH PRESSURE TO THE NORTH AND TROPICAL STORM FAY TO THE SOUTH HAS
RESULTED IN STRONG ONSHORE FLOW WHICH CONTINUES TO PILE WATER TOWARD
THE SOUTH CAROLINA AND GEORGIA COASTS THIS MORNING. THE LAST TWO
HIGH TIDE CYCLES IN CHARLESTON HARBOR HAVE RUN +1.1 FEET ABOVE
PREDICTED VALUES...WHILE THE LAST TWO HIGH TIDE CYCLES AT FORT
PULASKI HAVE RUN +1.6 (MOST RECENT) AND +1.3 FEET ABOVE PREDICTED
VALUES. EXPECT THAT WITH A CONTINUATION OF STRONG ONSHORE FLOW THAT
TIDAL DEPARTURES WILL REMAIN AT THESE LEVELS THROUGH THE MID DAY
HIGH TIDE...AND THIS SHOULD RESULT IN SHALLOW COASTAL FLOODING FOR
ALONG THE SOUTH CAROLINA AND GEORGIA COASTS. THEREFORE WILL ISSUE A
COASTAL FLOOD ADVISORY FOR SHALLOW COASTAL FLOODING FOR COASTAL
SOUTH CAROLINA ZONES...AND ADDRESS THE EXPECTED COASTAL FLOODING
CONCERNS FOR COASTAL GEORGIA ZONES IN THE HURRICANE LOCAL STATEMENT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR GAZ087-088-
     099>101-114>119-137>141.
     FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR GAZ099>101-
     114>119-137>141.
     TROPICAL STORM WARNING FOR GAZ116>119-138>141.
SC...TORNADO WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR SCZ040-042>045-
     047>051.
     FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR SCZ047>049-
     051.
     LAKE WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR SCZ045.
     WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR SCZ048>051.
     COASTAL FLOOD ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
     SCZ048>051.
     HIGH SURF ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
     SCZ048>051.
MARINE...TORNADO WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR AMZ330-350-352-
     354.
     TROPICAL STORM WARNING FOR AMZ354-374.
     GALE WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR AMZ352.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR AMZ350.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ330.

&&
Hazardous weather outlook, Aug 22, 12:07 PM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1207 PM EDT FRI AUG 22 2008

GAZ116-118-138-140-231000-
INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH-
1207 PM EDT FRI AUG 22 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ137-231000-
LONG-
1207 PM EDT FRI AUG 22 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ352-231000-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
1207 PM EDT FRI AUG 22 2008

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-231000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
1207 PM EDT FRI AUG 22 2008

...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ045-231000-
BERKELEY-
1207 PM EDT FRI AUG 22 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR LAKE
MOULTRIE...
...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ099>101-114-115-SCZ047-231000-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND JASPER-
1207 PM EDT FRI AUG 22 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ087-088-SCZ040-042-044-231000-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-DORCHESTER-
1207 PM EDT FRI AUG 22 2008

...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ043-231000-
INLAND COLLETON-
1207 PM EDT FRI AUG 22 2008

...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ048-049-051-231000-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
1207 PM EDT FRI AUG 22 2008

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   TORNADO WATCH.
   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ050-231000-
CHARLESTON-
1207 PM EDT FRI AUG 22 2008

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE
LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE
IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ117-119-139-141-231000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
1207 PM EDT FRI AUG 22 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ354-231000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
1207 PM EDT FRI AUG 22 2008

...TORNADO WATCH 855 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ374-231000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1207 PM EDT FRI AUG 22 2008

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 22, 11:43 AM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1143 AM EDT FRI AUG 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TROPICAL STORM   REGISTER                32.37N 81.88W
08/22/2008                   BULLOCH            GA   PUBLIC

            POSSIBLE TORNADO REPORTED NEAR REGISTER.

1100 AM     TROPICAL STORM   PULASKI                 32.39N 81.96W
08/22/2008                   CANDLER            GA   PUBLIC

            POSSIBLE TORNADO REPORTED NEAR PULASKI.

&&

REB
Local storm report, Aug 22, 12:19 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1219 PM EDT FRI AUG 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     HIGH ASTR TIDES  CHARLESTON              32.78N 79.94W
08/22/2008                   CHARLESTON         SC   COUNTY OFFICIAL

            CARTA REPORTED LOCKWOOD BLVD AND EAST BAY STREET FLOODED
            BUT PASSABLE. MARKET STREET FLOODED AND BEING CLOSED OFF.

&&

JRL
Local storm report, Aug 22, 2:38 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT FRI AUG 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HIGH SURF        HUNTING ISLAND          32.37N 80.44W
08/22/2008                   BEAUFORT           SC   PARK/FOREST SRVC

            HUNTING ISLAND STATE PARK REPORTS MINOR OVERWASH ON PARTS
            OF CABIN ROAD NEAR THE TIME OF HIGH TIDE.

0225 PM     HIGH SURF        FRIPP ISLAND            32.32N 80.48W
08/22/2008                   BEAUFORT           SC   FIRE DEPT/RESCUE

            FRIPP ISLAND FIRE DEPARTMENT REPORTS THAT THEY HAVE LOST
            5 TO 6 FEET OF BEACH SINCE YESTERDAY. THEY HAVE HAD TO
            RELOCATE 2 SEA TURTLE NESTS.

0230 PM     HIGH SURF        EDISTO BEACH            32.49N 80.32W
08/22/2008                   COLLETON           SC   PARK/FOREST SRVC

            EDISTO BEACH STATE PARK REPORTS THAT THEY HAVE LOST 10
            FEET OF BEACH SINCE YESTERDAY. THEY HAVE HAD TO RELOCATE
            2 SEA TURTLE NESTS.

&&

33
Local storm report, Aug 22, 3:59 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT FRI AUG 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     FLASH FLOOD      MANASSAS                32.16N 82.02W
08/22/2008                   TATTNALL           GA   LAW ENFORCEMENT

            WARNING POINT REPORTED HIGHWAY 292 FLOODED WITH A FOOT OF
            WATER.

&&

JHP
Local storm report, Aug 22, 4:57 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT FRI AUG 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HIGH SURF        TYBEE ISLAND            32.00N 80.85W
08/22/2008                   CHATHAM            GA   PUBLIC

            SURF SHOP REPORTS BREAKERS OF 4 TO 5 FEET.

&&

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:10 PM EDTAreal Flood AdvisoryCHSLiberty, McIntosh110 min
Aug 22, 12:21 AM EDTAreal Flood AdvisoryCHSLiberty, McIntosh3 hr
Aug 22, 1:25 AM EDTTornado WarningCHSBryan, Bulloch, Chatham, Effingham50 min
Aug 22, 2:06 AM EDTTornado WarningCHSBulloch, Effingham, Screven39 min
Aug 22, 2:09 AM EDTTornado WarningCHSEffingham, Screven29 min
Aug 22, 4:34 AM EDTAreal Flood AdvisoryCHSLiberty, Long, McIntosh6 hr
Aug 22, 6:21 AM EDTFlash Flood WarningCHSLiberty, Long, McIntosh5 hr
Aug 22, 8:49 AM EDTTornado WarningCHSBulloch, Effingham26 min
Aug 22, 10:24 AM EDTTornado WarningCHSBulloch, Effingham21 min
Aug 22, 10:46 AM EDTTornado WarningCHSBulloch, Candler, Effingham, Jenkins, Screven44 min
Aug 22, 11:30 AM EDTTornado WarningCHSBulloch, Candler, Jenkins, Screven60 min
Aug 22, 12:54 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Candler, Chatham, Effingham, Evans and 3 more96 min
Aug 22, 1:37 PM EDTTornado WarningCHSBryan, Bulloch, Candler, Evans, Tattnall53 min
Aug 22, 2:00 PM EDTFlash Flood WarningCHSBryan, Bulloch, Candler, Evans, Liberty, Tattnall4 hr
Aug 22, 2:23 PM EDTAreal Flood AdvisoryCHSBryan, Chatham, Effingham, Liberty82 min
Aug 22, 2:49 PM EDTTornado WarningCHSCandler, Evans, Tattnall26 min

Nearby

Wind Advisories in Georgia, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.